Alert archive / Kansas / River Flood Warnings in 2016
River Flood Warning 5, NWS Hastings, NE
NWS Hastings, NE issued this river flood warning at Aug 31, 2016, 5:49 AM CDT for Osborne County, Kansas. It took effect at Aug 31, 2016, 5:59 AM CDT. It was in force for 23 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2016, 5:49 AM CDT (10:49 UTC)
- In effect from
- Aug 31, 2016, 5:59 AM CDT
- Expired
- Sep 1, 2016, 4:45 AM CDT
- In force
- 23 hr
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
County Osborne County, KS
The radar
The Grand Island radar (KUEX), 101 km from the middle of the area, began a volume at 10:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point S F Solomon River near Osborne (OSBK1).
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 20 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06874000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
088 WGUS43 KGID 311049 FLWGID BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE HASTINGS NE 549 AM CDT WED AUG 31 2016 ...The National Weather Service in Hastings has issued a flood warning for the following rivers in Kansas... South Fork Solomon Near Osborne Affecting Osborne County && KSC141-010149- /O.NEW.KGID.FL.W.0005.160831T1059Z-160901T0945Z/ /OSBK1.1.ER.160831T1059Z.160831T1300Z.160831T1545Z.NO/ 549 AM CDT WED AUG 31 2016 The National Weather Service in Hastings has issued a * Flood Warning for The South Fork Solomon Near Osborne. * until late tonight..... * At 5:30 AM Wednesday the stage was 13.3 feet. * Flood stage is 14.0 feet. * Minor flooding is forecast. * At 14.0 feet...The north bank overflows. At 15 feet, the south bank overflows and the city golf course begins to flood. && LAT...LON 3948 9893 3944 9848 3939 9848 3944 9893 $$
4 follow-up statements
584 WGUS83 KGID 311148 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 648 AM CDT WED AUG 31 2016 ...The flood warning continues for the following rivers in Kansas... South Fork Solomon Near Osborne Affecting Osborne County && KSC141-010248- /O.EXT.KGID.FL.W.0005.000000T0000Z-160902T0300Z/ /OSBK1.1.ER.160831T1320Z.160901T0000Z.160901T0900Z.NO/ 648 AM CDT WED AUG 31 2016 The Flood Warning continues for The South Fork Solomon Near Osborne. * At 6:30 AM Wednesday the stage was 13.8 feet. * Flood stage is 14.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this morning and continue to rise to near 15.0 feet by this evening.the river will fall below flood stage by early tomorrow morning. * At 14.0 feet...The north bank overflows. At 15 feet, the south bank overflows and the city golf course begins to flood. && LAT...LON 3948 9893 3944 9848 3939 9848 3944 9893 $$
536 WGUS83 KGID 311457 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 957 AM CDT WED AUG 31 2016 ...The flood warning continues for the following rivers in Kansas... South Fork Solomon Near Osborne Affecting Osborne County && KSC141-010557- /O.EXT.KGID.FL.W.0005.000000T0000Z-160902T0142Z/ /OSBK1.1.ER.160831T1148Z.160831T1800Z.160901T0742Z.NO/ 957 AM CDT WED AUG 31 2016 The Flood Warning continues for The South Fork Solomon Near Osborne. * At 9:30 AM Wednesday the stage was 15.5 feet. * Flood stage is 14.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 16.7 feet by this afternoon. The river will fall below flood stage after midnight tomorrow. * At 14.0 feet...The north bank overflows. At 15 feet...the south bank overflows and the city golf course begins to flood. && LAT...LON 3948 9893 3944 9848 3939 9848 3944 9893 $$ Kelley
857 WGUS83 KGID 010313 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1013 PM CDT WED AUG 31 2016 ...The flood warning continues for the following rivers in Kansas... South Fork Solomon Near Osborne Affecting Osborne County && KSC141-011813- /O.EXT.KGID.FL.W.0005.000000T0000Z-160902T0105Z/ /OSBK1.1.ER.160831T1148Z.160831T2115Z.160901T0705Z.NO/ 1013 PM CDT WED AUG 31 2016 The Flood Warning continues for The South Fork Solomon Near Osborne. * At 9:30 PM Wednesday the stage was 14.8 feet. * Flood stage is 14.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by Thursday afternoon. * At 14.0 feet...The north bank overflows. At 15 feet, the south bank overflows and the city golf course begins to flood. && LAT...LON 3948 9893 3944 9848 3939 9848 3944 9893 $$ ROSSI
318 WGUS83 KGID 010918 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 418 AM CDT THU SEP 1 2016 ...The flood warning is cancelled for the following rivers in Kansas... South Fork Solomon Near Osborne Affecting Osborne County && KSC141-010948- /O.CAN.KGID.FL.W.0005.000000T0000Z-160902T0105Z/ /OSBK1.1.ER.160831T1148Z.160831T2115Z.160901T0313Z.NO/ 418 AM CDT THU SEP 1 2016 The Flood Warning is cancelled for The South Fork Solomon Near Osborne. * At 3:30 AM Thursday the stage was 9.3 feet. * Flood stage is 14.0 feet. * Forecast...The river will continue to fall to 8.2 feet by tomorrow morning. && LAT...LON 3948 9893 3944 9848 3939 9848 3944 9893 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this river flood warning went out at Aug 31, 3:43 AM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 31, 3:43 AM CDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
343 AM CDT WED AUG 31 2016
.SHORT TERM...(Today and tonight)
Issued at 341 AM CDT Wed Aug 31 2016
Quiet conditions are in place across most of the CWA early this
morning, with a few scattered showers/storms over the southern
half. Aloft, that weak trough axis remains draped across the
region, set up a high pressure ridge axis extending from the
southwest coast into the northern Rockies and high pressure over
the southern Plains. This trough axis, along with a bit of upper
level jet streak energy still in the area, is helping keep that
scattered precipitation around. At the surface, a very weak
pattern remains over the area, with calm/light and variable winds
in place. Though most of the CWA continues to see plenty of cloud
cover, satellite imagery is showing northwestern portions are
seeing more of a break in the clouds. The light winds, cooler
temps and lower level moisture has allowed for some fog to
develop, mainly in/near those areas that have seen those breaks in
the clouds. Visibilities there have really dropped...with near/at
1/2-1/4 mi at GRI, LXN, ODX and EAR at 3 a.m. With coordination
with neighbors, going with a Dense Fog Adv roughly from a Holdrege
to Fullerton line north. Will see how things evolve in coming
hours and adjust areas as needed.
Looking to today, models haven't changed much with the overall
story, showing this mid/upper level trough finally making more of
a push south, as the main ridge axis starts shifting a bit
further east, aided by a shortwave disturbance sliding southeast
across the Great Lakes/Midwest region. The potential for at least
scattered activity will continue to linger through the day as that
trough axis moves south, eventually out of the CWA. PoPs also
trend down with time as that occurs, some model suggest
little/anything is going on after 21Z. At the surface, that upper
level disturbance to the northeast will push a backdoor front into
the area, and between it and the high pressure building in behind,
winds become more "solidly" easterly (like around 10 MPH). Clouds
are expected to also diminish from north to south, with mostly
clear skies across the northern half of the CWA by early/mid
afternoon. That looks to help highs this afternoon climb to near
the 80 degree mark across the north, with mid 70s further south.
Forecast remains dry for this evening/tonight. Looks to be a cool
night with mostly clear skies and lighter winds currently
forecast, with overnight lows in the mid 50s. Decided to insert
a patchy fog mention across the west-northwest areas, where models
are in better agreement with its potential.
.LONG TERM...(Thursday through Tuesday)
Issued at 341 AM CDT Wed Aug 31 2016
The weather pattern will be changing from wetter to drier for the
latter part of the workweek with upper ridging across the
interior conus in between troughs along the western and eastern
conus. At the surface, high pressure will build south from the
upper midwest region and advect in much drier air (with dewpoints
in the 50s) onto the plains. The dry conditions and less humid
airmass will persist both Thursday and Friday, before
precipitation chances return to the forecast for the Labor Day
holiday weekend and into next week.
The western conus upper trough will move further inland into the
Rockies Friday with flow across the plains transitioning southwest
ahead of the western trough while the upper ridge axis migrates
eastward. At the surface, the ridge axis shifts east, with lee
troughing developing along the front range allowing for return
flow of southerly winds and a return of moisture. Forecast
soundings indicate mixing to H85 with winds at the top of the
layer around 25kts, so after several days with light winds, we
will see an increase in wind speeds Friday.
Models are not real consistent on the potential for convection
Friday night in the warm air advection regime, with some models
suggesting the better chances along the moisture axis across our
western zones while others orient the nose of the lowlevel jet
farther eastward with the better chances for our eastern counties.
Given the uncertainty, have carried low pops for the entire area.
The weather pattern remains unsettled through the Labor Day
holiday weekend and into next week in the southwest flow aloft.
Thunderstorm chances are favorable in this pattern intermittently
depending on timing of waves and frontal boundary positions. We
will see an increase in moisture, instability and shear and the
severe weather potential will be assessed further as things get
closer. Precipitable water values are progged at an inch and a
half to two inches, and locally heavy rainfall may accompany the
storms. To sum things up, look for dry and less humid conditions
Thursday and Friday, then warmer more active weather return for
the holiday weekend and into next week.
&&
.AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Wednesday night)
Issued at 1229 AM CDT Wed Aug 31 2016
While precipitation chances remain in the forecast tonight,
potential at the terminal sites is low enough to keep any mention
out of the TAF. Main concern comes closer to dawn, with models
continuing to show the chance for lowering cigs and visibilities.
Currently forecasting 2SM vis and 1k ft cigs, but will be watching
area obs, adjustments may be needed. Otherwise, this
afternoon/evening, VFR conditions are forecast to return. Overall
winds will be on the light side, variable this morning becoming
more east-southeasterly by the end of the period.
&&
.GID Watches/Warnings/Advisories...
NE...Dense Fog Advisory until 10 AM CDT this morning for NEZ039>041-
046>048-060>062-072-073.
KS...None.
&&
SHORT TERM...ADP
LONG TERM...Fay
AVIATION...ADPHazardous weather outlook, Aug 31, 3:51 AM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 351 AM CDT WED AUG 31 2016 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 011200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 351 AM CDT WED AUG 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. THIS MORNING...FOG WILL CONTINUE AFFECT PORTIONS OF THE OUTLOOK AREA. DENSE FOG WILL AFFECT LOCATIONS ALONG AND NORTH OF A LINE FROM HOLDREGE TO GRAND ISLAND TO FULLERTON...WHERE A DENSE FOG ADVISORY IS IN EFFECT THROUGH 10 A.M. PLEASE REFER TO THE LATEST ADVISORY MESSAGE FOR ADDITIONAL INFORMATION. THUNDERSTORMS REMAIN IN THE FORECAST FOR PORTIONS OF THE OUTLOOK AREA TODAY...MAINLY ALONG AND SOUTH OF INTERSTATE 80 AND INTO NORTH CENTRAL KANSAS. WHILE SEVERE WEATHER IS NOT EXPECTED...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH STRONGER STORMS. A FLOOD WARNING REMAINS IN EFFECT THROUGH TODAY ALONG PORTIONS OF THE LITTLE BLUE RIVER IN THAYER COUNTY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS RETURN TO THE FORECAST FRIDAY NIGHT AND CONTINUE THROUGH TUESDAY. IT IS TOO EARLY TO DETERMINE THE SEVERE WEATHER RISK AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 9:14 PM CDT | Areal Flood Advisory | GID | Osborne, Rooks | 9 hr |
| Aug 31, 1:02 PM CDT | Areal Flood Advisory | GID | Smith | 6 hr |
| Aug 31, 1:24 PM CDT | Areal Flood Advisory | GID | Mitchell, Osborne, Rooks | 6 hr |
Nearby
River Flood Warnings in Kansas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.